Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 29, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 1, 2004, 8:51 PM CDT for Union County, Kentucky. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 8:51 PM CDT (01:51 UTC)
- Expired
- Jun 1, 2004, 10:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Union County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 020151
FFWPAH
KYC225-020345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
851 PM CDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UNION COUNTY IN NORTHWEST KENTUCKY
* UNTIL 1045 PM CDT
* AT 849 PM CDT(849 PM EST)...DOPPLER RADAR SHOWS SHOWERS AND
THUNDERSTORMS CONTINUING TO MOVE ACROSS PORTIONS OF WESTERN
KENTUCKY. RADAR ESTIMATES AS MUCH AS TWO TO THREE INCHES HAS FALLEN
SINCE 4 PM. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE
ACROSS THE WARNED AREA CAPABLE OF PRODUCING ANOTHER INCH OR MORE OF
RAIN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.
LAT...LON 3764 8777 3752 8790 3754 8808 3765 8814
3778 8805 3782 8788 3774 8778
$$2 follow-up statements
000 WGUS73 KPAH 020228 FFSPAH ILC059-165-KYC225-020415- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 928 PM CDT TUE JUN 1 2004 ...THE FLASH FLOOD WARNING FOR UNION COUNTY IN NORTHWEST KENTUCKY CONTINUES UNTIL 1045 PM CDT... AT 925 PM CDT(925 PM EST)...DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS MOVING OUT OF SOUTHEAST ILLINOIS INTO PORTIONS OF NORTHWEST KENTUCKY. RADAR ESTIMATES AS MUCH AS TWO TO THREE INCHES HAS FALLEN SINCE 4 PM WITH SOME EMBEDDED FOUR INCH AMOUNTS FROM GALATIA TO SHAWNEETOWN ILLINOIS TO MORGANFIELD KENTUCKY. THUNDERSTORMS WILL CONTINUE TO TRACK TO THE EAST AND SOUTHEAST OUT OF THE WARNED AREA THOUGH IT MAY TAKE SOME TIME FOR ANY HIGH WATER TO RECEDE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. $$
000 WGUS73 KPAH 020237 CCA FFSPAH ILC059-165-KYC225-020415- FLASH FLOOD STATEMENT...CORRECTED HEADER NATIONAL WEATHER SERVICE PADUCAH KY 928 PM CDT TUE JUN 1 2004 ...FLASH FLOOD WARNINGS CONTINUE FOR UNION COUNTY IN NORTHWEST KENTUCKY AND SALINE AND GALLATIN COUNTIES IN SOUTHEAST ILLINOIS UNTIL 1045 PM CDT... AT 925 PM CDT(925 PM EST)...DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS MOVING OUT OF SOUTHEAST ILLINOIS INTO PORTIONS OF NORTHWEST KENTUCKY. RADAR ESTIMATES AS MUCH AS TWO TO THREE INCHES HAS FALLEN SINCE 4 PM WITH SOME EMBEDDED FOUR INCH AMOUNTS FROM GALATIA TO SHAWNEETOWN ILLINOIS TO MORGANFIELD KENTUCKY. THUNDERSTORMS WILL CONTINUE TO TRACK TO THE EAST AND SOUTHEAST OUT OF THE WARNED AREA THOUGH IT MAY TAKE SOME TIME FOR ANY HIGH WATER TO RECEDE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. $$ ML
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:45 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 1, 2:45 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT TUE JUN 1 2004 .DISCUSSION... NOT MUCH CHANGE EXHIBITED IN LATEST MODEL RUNS...ALTHOUGH THERE IS SOME MINOR DISAGREEMENT AMONGST THE MODELS ON OUR NEXT PCPN CHANCE. THE GFS IS MOST AGGRESSIVE...BRINGING IT IN AS EARLY AS LATE TUE PM WITH A MORE VIGOROUS SHORT WAVE EJECTION. ETA/NGM ARE MUCH CLOSER/SIMILAR AND AS SUCH SEEM TO HAVE THE BETTER GRASP ON THE SCENARIO. ANY WAY YOU CUT IT WE ARE TALKING A SMALL CHC PCPN TUE NIGHT-WED...AS THE MID-UPPER TROP CURVE COOLS A LTL AND THE LOWER TROP CURVE WARMS A LTL...SUFFICIENTLY ENOUGH FOR INCOMING FRONT/BOUNDARY TO POSSIBLY TAP A TSM OR TWO. AFTER THAT ITS DRY WX INTO THE WEEKEND...THEN THE NEXT CHC OF PCPN WITH THE APPROACH OF THE NEXT SYSTEM DAYS 6-7. WE STAYED IN THE BALLPARK OF MOS TEMPS AND GENERALLY ITS POPS THROUGHOUT THE PACKAGE...WITH SUBTLE LEANS IN THE NEAR TERM BASED ON PREFERRED MODEL CHOICES OF ETA/NGM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE &&
Hazardous weather outlook, Jun 1, 2:32 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 232 PM CDT TUE JUN 1 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 232 PM CDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE OUTLOOK AREA THROUGH 10 PM. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA. THESE STORMS WILL MOVE ACROSS WESTERN KENTUCKY DURING THE EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH SOME OF THE STORMS. MINOR RIVER FLOODING IS OCCURRING ON PARTS OF THE MISSISSIPPI...OHIO...GREEN...AND BIG MUDDY RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND. THOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME...ISOLATED SEVERE STORMS CANNOT BE RULED OUT. FLOODING OF SOME RIVERS WILL CONTINUE. THE FLOOD CREST ON THE OHIO RIVER WILL REACH SOUTHWEST INDIANA THIS WEEKEND...FINALLY REACHING CAIRO EARLY NEXT WEEK. FLOODING MAY REACH MODERATE LEVELS UPRIVER FROM THE CONFLUENCE WITH THE TENNESSEE RIVER. FLOODING ON THE MISSISSIPPI...GREEN...AND BIG MUDDY RIVERS IS MINOR AND WILL BEGIN TO RECEDE BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED THIS AFTERNOON AND EVENING. YORK
In the hours before
Local storm report, Jun 1, 8:19 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
819 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 1 S PRINCETON 38.34N 87.57W
06/01/2004 0.75 INCH GIBSON IN AMATEUR RADIO
&&
LUECKELocal storm report, Jun 1, 8:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 1 S SHAWNEETOWN 37.70N 88.17W
06/01/2004 1.00 INCH GALLATIN IL LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL REPORTED IN THIS STORM
0812 PM HAIL 3 S SHAWNEETOWN 37.67N 88.17W
06/01/2004 1.00 INCH GALLATIN IL PUBLIC
&&
LUECKELocal storm report, Jun 1, 8:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
834 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0817 PM FUNNEL CLOUD NEBO 37.38N 87.64W
06/01/2004 HOPKINS KY TRAINED SPOTTER
ROTATION IN THIS STORM
0816 PM FLASH FLOOD 1 N HARRISBURG 37.75N 88.55W
06/01/2004 SALINE IL EMERGENCY MNGR
N. OF HARRISBURG ALONG IL ROUTE34 TOWARD HARRISBURG
AIRPORT, REPORTED BY SALINE COUNTY 911
0819 PM TSTM WND DMG MOSELEYVILLE 37.66N 87.19W
06/01/2004 DAVIESS KY TRAINED SPOTTER
2 TREES DOWN IN MOSELEYVILLE AND WEST LOUISVILLE, WEST
DAVIESS COUNTY
0822 PM FUNNEL CLOUD 1 N SEBREE 37.62N 87.53W
06/01/2004 WEBSTER KY TRAINED SPOTTER
THIS STROM IS ROTATING
0825 PM TSTM WND DMG 1 W MORGANFIELD 37.68N 87.93W
06/01/2004 UNION KY TRAINED SPOTTER
PEA SIZE HAIL WITH 30 MPH WINDS
&&
LUECKELocal storm report, Jun 1, 8:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
837 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO MADISONVILLE 37.34N 87.51W
06/01/2004 HOPKINS KY LAW ENFORCEMENT
BETWEEN MADISONVILLE AND HANSON
&&
LUECKELocal storm report, Jun 1, 8:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
845 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0827 PM TORNADO HANSON 37.42N 87.47W
06/01/2004 HOPKINS KY TRAINED SPOTTER
HWY 260 AND 1069 NORTH OF HANSON, BREIF TOUCHDOWN ON
PENNYRILE PARKWAY,
0824 PM HAIL 1 S SHAWNEETOWN 37.70N 88.17W
06/01/2004 1.00 INCH GALLATIN IL EMERGENCY MNGR
HAIL IS COVERING THE GROUND
0834 PM TORNADO 1 E HANSON 37.42N 87.45W
06/01/2004 HOPKINS KY BROADCAST MEDIA
ON THE GROUND AT HWY 260 HEADING EAST TOWARD HANSON
0830 PM FUNNEL CLOUD ISLAND 37.44N 87.15W
06/01/2004 MCLEAN KY EMERGENCY MNGR
BETWEEN ISLAND AND SACRAMENTO
&&
LUECKELocal storm report, Jun 1, 8:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
851 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0838 PM FUNNEL CLOUD 2 E CALHOUN 38.65N 88.01W
06/01/2004 RICHLAND IL EMERGENCY MNGR
0838 PM FUNNEL CLOUD SACRAMENTO 37.42N 87.27W
06/01/2004 MCLEAN KY AIRPLANE PILOT
NEAR HWY 85 AND 862
0844 PM HAIL 6 N SACRAMENTO 37.50N 87.27W
06/01/2004 0.50 INCH MCLEAN KY TRAINED SPOTTER
&&
LUECKEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Union | 44 min |
| Jun 1, 7:27 PM CDT | Tornado Warning | PAH | Union | 48 min |
| Jun 1, 7:47 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 43 min |
| Jun 1, 8:06 PM CDT | Severe Thunderstorm Warning | PAH | Union | 39 min |
| Jun 1, 8:15 PM CDT | Tornado Warning | PAH | Hopkins, Webster | 30 min |
| Jun 1, 8:27 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 48 min |
| Jun 1, 8:35 PM CDT | Tornado Warning | PAH | McLean | 40 min |
| Jun 1, 8:48 PM CDT | Severe Thunderstorm Warning | PAH | Union, Webster | 42 min |
| Jun 1, 9:55 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg | 50 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.